Alert archive / Michigan / Frost Advisories in 2012

Frost Advisory 3, NWS Grand Rapids, MI

April 4, 20128 counties in Michigan

NWS Grand Rapids, MI issued this frost advisory at Apr 4, 2012, 11:38 AM EDT for 8 counties in Michigan. It took effect at Apr 5, 2012, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2012, 11:38 AM EDT (15:38 UTC)
In effect from
Apr 5, 2012, 2:00 AM EDT
Expired
Apr 5, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-112 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WWUS73 KGRR 041538
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1138 AM EDT WED APR 4 2012

MIZ037>040-043>046-050>052-056>059-042345-
/O.NEW.KGRR.FZ.W.0005.120405T0600Z-120405T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS
1138 AM EDT WED APR 4 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING BELOW FREEZING.

IMPACTS...

 * DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ064>067-071>074-042345-
/O.NEW.KGRR.FR.Y.0003.120405T0600Z-120405T1300Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1138 AM EDT WED APR 4 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING TO THE LOWER TO MID 30S.

IMPACTS...

 * POTENTIAL DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

OSTUNO
4 follow-up statements
025 
WWUS73 KGRR 041946
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 PM EDT WED APR 4 2012

MIZ037>040-043>046-050>052-056>059-050400-
/O.CON.KGRR.FZ.W.0005.120405T0600Z-120405T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS
346 PM EDT WED APR 4 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING BELOW FREEZING.

IMPACTS...

 * DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD.

&&

$$

MIZ064>067-071>074-050400-
/O.CON.KGRR.FR.Y.0003.120405T0600Z-120405T1300Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
346 PM EDT WED APR 4 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING TO THE LOWER 30S.

IMPACTS...

 * POTENTIAL DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

OSTUNO
578 
WWUS73 KGRR 050210
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 PM EDT WED APR 4 2012

MIZ037>040-043>046-050>052-056>059-051015-
/O.CON.KGRR.FZ.W.0005.120405T0600Z-120405T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS
1010 PM EDT WED APR 4 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING BELOW FREEZING DURING THE EARLY MORNING
   HOURS THURSDAY.

IMPACTS...

 * DAMAGE TO TENDER VEGETATION POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MIZ064>067-071>074-051015-
/O.CON.KGRR.FR.Y.0003.120405T0600Z-120405T1300Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1010 PM EDT WED APR 4 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING INTO THE LOWER 30S AFTER 6 AM.

IMPACTS...

 * POTENTIAL DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$
818 
WWUS73 KGRR 050715
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 AM EDT THU APR 5 2012

MIZ037>040-043>046-050>052-056>059-051300-
/O.CON.KGRR.FZ.W.0005.000000T0000Z-120405T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS
315 AM EDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING BELOW FREEZING DURING THE EARLY MORNING TODAY.

IMPACTS...

 * DAMAGE TO TENDER VEGETATION POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MIZ064>067-071>074-051300-
/O.CON.KGRR.FR.Y.0003.000000T0000Z-120405T1300Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
315 AM EDT THU APR 5 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING INTO THE LOWER 30S AFTER 6 AM.

IMPACTS...

 * POTENTIAL DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$
596 
WWUS73 KGRR 051308
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
908 AM EDT THU APR 5 2012

MIZ037>040-043>046-050>052-056>059-051415-
/O.EXP.KGRR.FZ.W.0005.000000T0000Z-120405T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS
908 AM EDT THU APR 5 2012

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES ARE ABOVE FREEZING AND THE FREEZE WARNING IS NO
LONGER IN EFFECT.

&&

$$

MIZ064>067-071>074-051415-
/O.EXP.KGRR.FR.Y.0003.000000T0000Z-120405T1300Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
908 AM EDT THU APR 5 2012

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES ARE ABOVE FREEZING AND THE FROST ADVISORY IS NO
LONGER IN EFFECT.


&&

$$

OSTUNO

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Apr 4, 7:30 AM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 4, 7:30 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 AM EDT WED APR 4 2012

.SYNOPSIS...
ISSUED AT 430 AM EDT WED APR 4 2012

HIGH PRESSURE WILL BUILD IN FOR THE REST OF THE WEEK BRINGING FAIR
WEATHER AND FROSTY OVERNIGHT TEMPERATURES. THE NEXT CHANCE FOR RAIN
WILL NOT COME UNTIL SATURDAY NIGHT WITH VERY COOL WEATHER TO FOLLOW
FOR NEXT WEEK.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY AFTERNOON)
ISSUED AT 430 AM EDT WED APR 4 2012

A SFC HIGH PRESSURE RIDGE BUILDING IN FROM THE NW WILL BRING MOSTLY
CLEAR SKIES TODAY THROUGH THURSDAY. MAX TEMPS TODAY WILL REACH THE
55 TO 60 DEGREE MARK WITH LOTS OF SUN AND IN SPITE OF NORTHERLY FLOW
COOL AIR ADVECTION.

CLEAR SKIES AND DIMINISHING WINDS WILL SET THE STAGE FOR A
SEASONABLY COOL NIGHT. IT WILL BE A LITTLE COOLER THURSDAY WITH MAX
TEMPS REACHING THE LOW TO MID 50S AFTER A CHILLY START TO THE DAY.

PATCHY FROST SHOULD DEVELOP DURING THE EARLY MORNING HOURS THURSDAY
ACROSS PORTIONS OF OUR FCST AREA. HOWEVER THE COLDER NIGHT WITH
POTENTIAL FOR A HARD FREEZE/SIGNIFICANT IMPACTS TO AGRICULTURAL
INTERESTS ACROSS PORTIONS OF OUR FCST AREA WILL NOT COME UNTIL
THURSDAY NIGHT AS WINDS GO CALM AND THE HIGH BUILDS FURTHER SOUTH
OVER UPPER MI.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 430 AM EDT WED APR 4 2012

OUR MAIN FOCUS ON THE CHANCE FOR SNOW EARLY NEXT WEEK AND THE LIKELY
FREEZES EXPECTED FRI AND SAT MORNING THEN AGAIN MON NIGHT AND TUE
NIGHT. THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT BUT THE
INSTABILITY IS MARGINAL.

THE OVERALL UPPER AIR PATTERN HAS UNDERGONE A MAJOR CHANGE OVER THE
PAST WEEK. LOOPING THE 500 MB HEIGHT ANOMALIES FOR THE PAST MONTH
(CPC BRIEFING PAGE) THE LARGE POSITIVE HEIGHT ANOMALIES OVER THE
EASTERN UNITED STATES HAVE RETROGRADED AND WEEKEND SINCE THE 25TH
OF MARCH. IN PLACE OF THAT IS A DEVELOPING AREA OF NEGATIVE
ANOMALIES ALSO RETROGRADING JUST OFF THE EAST COAST. MORE
SIGNIFICANT THAN THAT TO OUR WEATHER IS THE HUGE POSITIVE ANOMALIES
DEVELOPING NEAR SOUTHERN GREENLAND INTO EXTREME EASTERN EUROPE.
THOSE TO ARE RETROGRADING. THAT TELLS ME THE LONGWAVE TROUGH IS ALSO
RETROGRADING. THAT IN TURN MEANS OVERALL IT WILL GET COLDER HERE
RELATIVE TO NORMAL. THAT FORECAST ALSO FITS THE MJO FORECAST WHICH
SHOWS THE MJO CONVECTION WAVE MOVING INTO QUAD 8.  THAT WOULD RESULT
IN COLDER THAN NORMAL WEATHER OVER THE EASTERN HALF OF THE UNITED
STATES NEXT WEEK (WHEN THE MJO SHOULD REACH QUAD 8... CURRENTLY IT
IS IN QUAD 7).

THUS BASED ON THIS THAT IDEA THE TREND FOR BOTH THE ECMWF AND GFS IS
TO BRING A NEARLY CLOSED UPPER LOW FEATURE ACROSS THE GREAT LAKES IN
THE MONDAY/TUESDAY TIME FRAME. WITH THE UPPER JET SOUTH OF HERE ON
BOTH MODELS AND GIVEN THE OVERALL TREND SUGGESTED FROM THE ABOVE
ARGUMENT... I BELIEVE IF ANYTHING IT WILL BE COLDER NEXT WEEK THAN
OUR CURRENT FORECAST SUGGESTS (TERMS OF HIGH TEMP MOSTLY). ALSO IT
WILL BE COLD AND UNSTABLE ENOUGH FOR CONVECTIVE SHOWERS MONDAY INTO
TUESDAY. WHICH GIVEN THE 850 MB TEMPERATURES WILL BE NEAR -5C...
CYCLONIC LOW LEVEL FLOW AND 90 TO 95 PCT RH IN THE 850 TO 700 LAYER
IT WOULD SUGGEST MEAN SOME MIXED RAIN/SNOW SHOWERS. SO I INCREASED
POP ABOUT 5 - 10 PCT MON-TUE TO ACCOMMODATE THIS. IF THE PATTERN
ACTUALLY TURNS OUT THAT WAY I WOULD HAVE LIKELY POP MON AND TUESDAY.
I KEPT THE WORDING OF MIXED RAIN AND SNOW SHOWERS TOO.

AS FOR THE FREEZE POTENTIAL FRI AND SATURDAY MORNING... SEEMS LIKE A
NEAR CERTAINTY GIVEN THE HIGH WILL BE OVER MICHIGAN THAN AND THE
SURFACE WINDS WILL BE LIGHT. SURFACE DEW POINT SHOULD BE IN THE 20S
SO WITH CLEAR SKIES AND LIGHT WINDS TEMPERATURES SHOULD HAVE LITTLE
PROBLEM FALLING TO NEAR FREEZING SOUTHERN SECTIONS AND MID 20S
NORTH. LEOTA SHOULD GET INTO THE TEENS FRIDAY MORNING (AND ANY OTHER
LOCAL COLD SPOTS UP NORTH).

THE CONVECTION ISSUE FOR SATURDAY NIGHT INTO SUNDAY MORNING IS
THAT THE WARM AIR IS LARGELY OCCULDED OUT BEFORE IT COMES THROUGH
SOUTHWEST MICHIGAN. THUS THE INSTABILTY IS MARGINAL AT BEST. EVEN
THE TQ INDEX BARELY GETS TO 15C (LOWER LIMIT FOR THUNDERSTORMS).
ON THE OTHER HAND THESE IS AN IMPRESSIVE LOOKING CLOSED UPPER LOW
DIGGING INTO THE EAST COAST TROUGH. SO THIS WILL HAVE TO BE
WATCHED BUT THAT IT COMES THROUGH AFTER MIDNIGHT SHOULD LIMIT THE
STORMS EVEN SO.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 730 EDT WED APR 4 2012

BUILDING CANADIAN HIGH PRESSURE WILL CONTINUE TO BRING IN DRY AIR
AND STABLE CONDTIONS THROUGH THURSDAY. NEARLY CLEAR SKIES WILL
CONTINUE THROUGH THEN.

&&

.MARINE...
ISSUED AT 430 AM EDT WED APR 4 2012

FAIRLY MINIMAL WIND/WAVE ACTION ANTICIPATED MID TO LATE WEEK AS HIGH
PRESSURE BUILDS IN.

&&

.HYDROLOGY...
ISSUED AT 430 AM EDT WED APR 4 2012

NO HYDRO ISSUES ANTICIPATED DUE TO DRY WX TODAY THROUGH SATURDAY. A
COLD FRONT MAY BRING SCATTERED SHOWERS SATURDAY NIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM....WDM
AVIATION...WDM
HYDROLOGY...LAURENS
MARINE...LAURENS
Hazardous weather outlook, Apr 4, 4:53 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
453 AM EDT WED APR 4 2012

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
050900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
453 AM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FROST IS EXPECTED NEAR AND SOUTH OF ROUTE 20 WHILE A FREEZE IS
EXPECTED NEAR AND NORTH OF ROUTE 20.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HARD FREEZE IS POSSIBLE NEAR AND NORTH OF ROUTE 20 EARLY FRIDAY
MORNING. A FREEZE IS POSSIBLE ROUTE 20 SATURDAY MORNING. ELSEWHERE
EXPECT FROST FRIDAY AND SATURDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY
MORNING BUT AT THIS POINT THESE DO NOT LOOK LIKE THEY WELL BE
SEVERE STORMS.

FREEZING TEMPERATURES ARE POSSIBLE MONDAY NIGHT AND TUESDAY NIGHT.
SOME SNOW SHOWERS ARE POSSIBLE TOO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 11:38 AM EDTFreeze WarningGRRClare, Clinton, Gratiot, Ionia, Isabella, Kent and 9 more21 hr

Nearby

Frost Advisories in Michigan, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.